Alert archive / Mississippi / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 368, NWS Mobile, AL

December 17, 1995Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 17, 1995, 7:23 PM CST for Stone County, Mississippi. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Dec 17, 1995, 7:23 PM CST (01:23 UTC)
Expired
Dec 17, 1995, 8:30 PM CST
In force
67 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Stone County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 1995-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 1995-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 180118 RRA
SVRMOB
MSC131-180230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
723 PM CST SUN DEC 17 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST MISSISSIPPI
 
   ...STONE COUNTY
 
AT 723 PM CDT...WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS MOVING THROUGH THE EAST PART OF STONE COUNTY. MOVEMENT WAS
TO THE EAST NORTHEAST AT 35 MILES AN HOUR. THIS LINE OF STORMS WILL BE
MOVING THROUGH THE COUNTY DURING THE NEXT COUPLE OF HOURS.
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 2:48 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Dec 17, 2:48 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CST SUN DEC 17 1995

KLIX LOOP SHOWING LINE OF TRW+ WITH LEWP PATTERN APPROACHING EWD AT 25
30 KTS.  EXPECT LINE TO CONTINUE EWD WITH H5 S/WAVE VISIBLE IN WV LOOP
AND ENTER WRN CWA BY 0030Z.  LINE WILL MOVE AWAY FROM AXIS OF
INSTABILITY SE LA/SW MS AND UPPER LEVEL DYNAMICS WILL WEAKEN AS LINE
NEARS THE H5 RIDGE AXIS...BUT GOOD MOISTURE CONVERGENCE AND DECENT
VEERING AND HELICITY IN LOW LEVELS SHOULD HELP TO MAINTAIN STRONG TO
SEVERE STORMS TONIGHT.  NEXT H5 S/WAVE ROTATES AHEAD OF MAIN SYSTEM
OVER TX FOR MONDAY AND THICKNESS PROGS SUGGEST MCC DEVELOPMENT TONIGHT
OVER NRN MS/AR.  OUTFLOW FROM DYING MCC WILL INITIATE ANOTHER TRW LINE
FOR MONDAY WHICH WILL BE FAVORED OVER CENTRAL AND NRN AL.  TRW WILL
CONTINUE INTO MONDAY NIGHT AS MAIN SYSTEM NEARS WITH FROPA LATE MONDAY
NIGHT.  (1) 65/71/58/66/40 8773  (2) 66/70/58/67 7762.

DRE

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 7:20 PM CSTSevere Thunderstorm WarningMOBWayne55 min
Dec 17, 7:20 PM CSTSevere Thunderstorm WarningMOBGeorge55 min
Dec 17, 8:19 PM CSTSevere Thunderstorm WarningMOBGeorge26 min
Dec 18, 2:03 PM CSTSevere Thunderstorm WarningMOBGreene57 min
Dec 18, 2:48 PM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne57 min
Dec 18, 3:43 PM CSTFlash Flood WarningMOBGeorge, Greene, Perry6 hr
Dec 18, 3:43 PM CSTFlash Flood WarningMOBStone6 hr
Dec 18, 4:37 PM CSTSevere Thunderstorm WarningMOBGeorge38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.